Advice Please

Hi all this is my first post

I'm on 28ml MTX 400ml Hydroxichloaquin (spelling wrong)

and 40ml Leflumanoide and painkillers

I've tried Humera and Embrel really bad side affects so now they want to start me on infusions as you can imagine I'm a little aprenhensive I'm on hold at the moment as I've got recurring ear infections so they need to be cleared up

Every time I'm due to start I get an infection

Can anyone tell me if they have tried this and any side affects

Hope your all as well as can be expected

Big hugs to all

Gerrie xx

11 Replies

oldestnewest
  • Hi Ellioteva,

    Do you know the name of the new drug they want to start you on? Enbrel and Humira are what are known as biologic drug treatments and there are currently 8 of them. A number of them can be given as infusions. I have put a link to our information on biologic drugs for you to look at and a link to the section on our website about medication:

    nras.org.uk/publications/bi...

    nras.org.uk/medication

    Hope this helps

    Beverley (NRAS Helpline)

  • Hi Beverley

    Thank you so much for your reply very interesting

    The new drug they want me to start is

    Rituximab Infusion

    after the dreadful side affects from the other Anti TNF drugs I'm very apprehensive especially the concern about PML

    They are having trouble clearing up my ear infections so I can't start yet

    again thank you so very much for all your help

    Gerrie xx

  • If you are taking such huge doses of those drugs I would ask for a referral to my RA consultant to reassess them.

    I only take 10MG Leflunimide a day ......do you really take 40ML or do you mean 40MG?

    I do hope you very soon find something that really helps you.

    Kathy

  • Hi Kathy

    Thanks for your reply

    yes indeed I am taking 40ml of Leflumanoide daily

    Honestly sometimes I feel like stopping all the meds to see what would happen

    I've had such bad side affects from all the Anti TNF drugs I'm not sure I want to try the infusions

    Hope your as pain free as possible

    Gerrie xx

  • Hi Gerrie...when I started feeling "off" i didn't at first connect it with Mtx......I put up with feelin bad for ages...in the end I wrote down all my symptoms & got pan emergency referral to my rheumatologist who took me off it immediately.

    I " seem" to be settled on Leflunomide, but I sometimes get the same symptoms I was getting with Mtx......so it's a waiting game.

    I have found it's a good idea to sit st home &'write down exactly how you feel the drugs are affecting you. I get tongue tied in front of doctors & when I come out if a consultation I kick myself because I have forgotten to mention all the symptoms.

    I.m using the dictaphone app to write this as I have just had surgery in my wrist. My diction must be very bad.....Methotrexate printed out as "my tracksuit"!!!

    I do hope you find a drug regime that helps you very soon . I don't recommend coming off anything without medical advice. When I stopped Mtx I had the worst flare I have ever had.......even had to cancel a holiday I was so unwell.

    All,OK,now though....Kathy

    PS I didn't know Leflunomide came in liquid form either!

  • I did wonder if Ellioteva was correct. I thought LEF was only available in tablet form, not heard of liquid before. You learn something new every day!

    ..... I've just read the original post again, 28ml MTX & ml's for HCQ too. I think prob getting mixed up & means mg? 40mg max dose for LEF.

  • Sorry your correct nonorehes it is mg

    got really bad brain fog at the moment

    xx

  • No need for apols. I think we all know about foggy brain. Hope it lifts soon. x

  • Awww thank you

    have had a very bad few months

    big hugs xx

  • Oh I'm sorry. We're here if it would help to talk. If not that's fine too. Take care. x

  • Thank you xx

You may also like...